Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV+ And Antidepressant Medications
Mar 25, 2001

Hello Dr. Shernoff: I have been HIV+ (that I know of) since 1988. I have never been on any sort of antiretroviral meds. But in the last six months, I've been taking PAXIL (10 mgs.) and Trazadone (100 mgs.) each day. I chose to take them because the make it much much easier not to drink (I am 49 and have been classified chronic alcoholic since 1990). Is this a safe prescriptive medium to be taking if one is long term HIV+? Also, I know several people who take PAXIL, but do not take TRAZADONE in conjunction with it? Why does my Dr. want me to take BOTH? Thank you.

Response from Mr. Shernoff

I am a psychotherapist who is a social worker not a psychiatrist. Since I am not a medical doctor I am not qualified to answer your question. Why don't you discuss these concerns with him or have a consultation with a psychiatrist who is an expert in HIV and medications and get his or her opinion. I can only tell you that I treat many HIV+ people who are on prescribed psychotropic medication. Some are taking antiretrovirals and others are not.

MIchael Shernoff, MSW



Previous
forgiveness
Next
How can I help?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement